Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS New York, NY

July 15, 2007Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 15, 2007, 3:08 PM EDT for Orange County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 3:08 PM EDT (19:08 UTC)
Expired
Jul 15, 2007, 4:00 PM EDT
In force
52 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Orange County, NY

The radar

The Albany radar (KENX), 142 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 151908
SVROKX
NYC071-152000-
/O.NEW.KOKX.SV.W.0049.070715T1908Z-070715T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
308 PM EDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 400 PM EDT...

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF PORT
  JERVIS...OR ABOUT NEAR MILFORD...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORT JERVIS BY 320 PM...
  UNIONVILLE BY 325 PM...
  MIDDLETOWN AND FLORIDA BY 340 PM...
  GOSHEN AND CHESTER BY 345 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4139 7497 4122 7492 4133 7411 4156 7418

$$

GOODMAN
2 follow-up statements
000 
WWUS51 KOKX 151925
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
324 PM EDT SUN JUL 15 2007

NYC071-152000-
/O.CON.KOKX.SV.W.0049.000000T0000Z-070715T2000Z/
ORANGE NY-
324 PM EDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL ORANGE COUNTY...

AT 319 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PORT JERVIS...MOVING 
EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDDLETOWN BY 340 PM...
  GOSHEN...FLORIDA AND 6 MILES SOUTH OF SCOTCHTOWN BY 345 PM...
  CHESTER BY 350 PM...
  MAYBROOK BY 355 PM...
  WASHINGTONVILLE...HIGHLAND MILLS AND 6 MILES NORTH OF KIRYAS JOEL
  BY 400 PM...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4139 7497 4122 7492 4133 7411 4156 7418

$$

GOODMAN
000 
WWUS51 KOKX 151957
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
355 PM EDT SUN JUL 15 2007

NYC071-152005-
/O.EXP.KOKX.SV.W.0049.000000T0000Z-070715T2000Z/
ORANGE NY-
355 PM EDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE COUNTY EXPIRES
AT 400 PM EDT...

THUNDERSTORMS OVER ORANGE COUNTY HAVE WEAKENED AND NO LONGER APPEAR 
SEVERE. HOWEVER...THEY MAY STILL BE CAPABLE OF PRODUCING WIND GUSTS 
UP TO 40 MPH. 

LAT...LON 4139 7497 4122 7492 4133 7411 4156 7418

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:21 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 15, 12:21 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1221 PM EDT SUN JUL 15 2007

.EMERGENCY MANAGER/MEDIA/USER NOTE...SEVERE WATCH FOR SOUTHERN CT
UNTIL 8 PM. COASTAL WATERS ARE NOT INCLUDED. ANOTHER WATCH IS
LIKELY TO THE WEST FOR LOWER HUDSON VALLEY.

&&

.SYNOPSIS...
A COLD FRONT WILL APPROACH THIS AFTERNOON AND MOVE SLOWLY ACROSS THE
AREA TONIGHT. A SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS
FRONT...WITH THE BEST CHANCE TO THE NORTH. THIS FRONT WILL STALL
JUST SOUTH OF THE AREA MONDAY...THEN RETURN BACK NORTH AS A WARM
FRONT MONDAY NIGHT. THE FRONT WILL THEN STALL NEAR THE AREA...WITH
WARM..HUMID AND UNSETTLED CONDITIONS CONTINUING THROUGH MUCH OF
THE UPCOMING WEEK. A STRONGER COLD FRONT WILL SWEEP THROUGH THE
AREA ON FRIDAY...WITH A POSSIBLE RETURN TO FAIR AND LESS HUMID
WEATHER ON SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ATMOSPHERE BECOMING INCREASINGLY UNSTABLE WELL AHEAD OF COLD
FRONT. LIS DOWN TO -5. WATCH FOR SOUTHERN CT UP TO MAINE ALREADY
UP AND EXPECT ANOTHER WATCH SHORTLY FOR SOUTHERN END OF CONVECTIVE
ACTIVITY. WILL LIKELY NEED TO INCLUDE NYC...BUT NOT LONG ISLAND.

WORKING ON UPDATING DATA BASE AND PRODUCTS ATTM.

DEEP LAYER SHEAR OF 30-40 KT WITH RELATIVELY LOW CAPE. PRIMARY
TSTM THREAT WILL BE WIND DAMAGE IN BOWING SEGMENTS GIVEN STRONG
50-55 KT MID LEVEL FLOW. A SUPERCELL OR TWO POSSIBLE ALONG OR OUT
AHEAD OF THE MAIN LINE OF ACTIVITY. AM NOT AS CONCERNED RE HAIL
POTENTIAL UNLESS GREATER MLCAPE AOA 1000 J/KG MATERIALIZES.

AS FOR TEMPS...WARM AIR ADVECTION SEEN AT H8 HPA...ALONG WITH
STRENGTHENING SRLY FLOW WILL WARM UP TEMPS A FEW DEGREES FROM
YESTERDAYS HIGHS...UPPER 80S TO NEAR 90. PROBABLY NOT MUCH DIFFERENCE
NEAR THE COAST WITH SOUTHERLY FLOW OFF COOLER OCEAN. GENERALLY LOWER
TO MID 80S.

FOR TONIGHT...WITH SLOW MOVING FRONT RIGHT ON TOP OF THE
AREA...PLENTY OF CLOUDS WILL KEEP TEMPS UP A BIT. EARLIER MOS
GUIDANCE LOOKED REASONABLE.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
DRY CONDITIONS SHOULD FOLLOW THROUGH MON AFTERNOON. LARGE MODEL
DIFFERENCES THEREAFTER. WARM FRONT WILL SLOWLY MOVE BACK TO THE
NORTH MONDAY AFTERNOON AND NIGHT. THEN NAM IS MUCH STRONGER WITH
SHORTWAVE ENERGY ROUNDING THE BASE OF MEAN TROUGH...AND THUS
INDICATES DEEPER LOW PRESSURE IN THE LOW LEVELS OVER UPSTATE NY
WHERE GFS/SREF/GFS ENSEMBLE FORECAST A WEAK HIGH. NAM DRAGS A FRONT
THROUGH EXTENDING SWD FROM THIS LOW EARLY TUESDAY MORNING. THIS
SOLUTION IS AN OUTLIER AND DISCARDED...BUT PROB OF PRECIP FROM
ENSEMBLES...AND MOS POPS AT LEAST WARRANT SLGT CHC TO CHC POPS
THROUGH THE PERIOD WITH FRONT IN OUR VICINITY...MAINLY MON NIGHT
ONWARD.

TEMPERATURES WILL REMAIN NEAR NORMAL THIS TIME PERIOD AS MOS
SUGGESTS. HOWEVER...MET GUIDANCE TOO HIGH FOR MON NIGHT...PROBABLY
DUE TO ERRONEOUS STRONG SFC LOW AND THUS STRONGER SW FLOW. WILL LEAN
TOWARD MAV/FWC OUTPUT THIS TIME PERIOD.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPPER LEVEL FEATURES ARE FORECAST TO CHANGE LITTLE. NEXT SHORTWAVE
DIVES ON BACKSIDE OF TROUGH...AND TIMING LOOKS TO BE FRIDAY INTO SATURDAY.
THIS IS WHEN STRONGEST SURFACE FRONT APPROACHES. HAVE LEFT
THURSDAY DRY AS FRONT PUSHES SOUTH OF THE AREA...BUT SHOULD
RETURN BACK AS A WARM FRONT LATE THU NIGHT INTO FRI MORNING. THEN
AS MENTIONED NEXT DIGGING SHORTWAVE SLIDES SOUTHWARD FROM CENTRAL
CANADA...WHICH SHOULD BRING A STRONGER COLD FRONT INTO THE REGION
FRIDAY INTO SAT.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
MAINLY VFR CONDITIONS EXPECTED TO PREVAIL THROUGH 12Z MON...ALTHOUGH
TSTMS COULD BRIEFLY PROVIDE SUB-VFR CONDITIONS LATE THIS AFTERNOON
AND THIS EVENING...MAINLY N OF NYC. BEST FORCING WITH THIS FRONT IS
EXPECTED TO REMAIN MAINLY NORTH/WEST OF NYC...WITH LIMITED
MOISTURE/INSTABILITY FROM NYC SOUTH. LINE OF CONVECTION MAY DEVELOP
ACROSS THE MID HUDSON VALLEY AND MOVE EASTWARD INTO NEW ENGLAND
DURING THE LATE AFTERNOON AND EARLY EVENING...AND THERE IS A LOW
CHANCE THAT A FEW STORMS COULD EXTEND AS FAR SOUTH AS NYC...BUT GIVEN
THE UNCERTAINTY AND RELATIVELY SMALL PROBABILITY OF TSTMS DIRECTLY
AFFECTING THE TERMINALS...JUST INCLUDED SCT060CB FOR JFK/LGA/EWR/TEB
FROM 23Z-04Z. FARTHER NORTH AT HPN/BDR WENT WITH VCTS AND
BKN060CB...AND AT SWF ALSO INCLUDED A TEMPO FOR THUNDER DURING THE
EARLY EVENING. FEEL THE MOST LIKELY SCENARIO FOR IMMEDIATE NYC AREA
IS A BKN MID LEVEL DECK DURING THE EVENING...WITH SOME SCT SHOWERS
AND POSSIBLY AN ISOLATED TSTM...AND LIMITED OPERATIONAL IMPACT AT THE
TERMINALS THEMSELVES. STORMS WILL LIKELY AFFECT THE AIR ROUTES NW
THROUGH NE OF NYC...BUT ARE LESS LIKELY TO THE W AND SW.

S/SW WINDS OF 5-10 KT WILL CONTINUE THROUGH MID MORNING...THEN
PICK UP TO 10-15 KT WITH A FEW HIGHER GUSTS POSSIBLE DURING THE
AFTERNOON AS THE FRONT MOVES CLOSER. WIND SHIFT TO W ASSOCIATED
WITH THE FRONTAL PASSAGE IS EXPECTED INTO THE NYC AREA AROUND 04Z
MON...THEN LIGHT NW FLOW AFTER 08Z AS CLOUDS BEGIN TO DECREASE.

OUTLOOK FROM 12Z MONDAY THROUGH THURSDAY...UPPER TROUGH REMAINS IN
CONTROL OF OUR WEATHER FOR THIS TIME FRAME. VFR CONDITIONS WILL
GENERALLY PREVAIL...BUT SCT TSTMS COULD CAUSE PROBLEMS AT TIMES.
COLD FRONT WILL STALL OFFSHORE ON MON WITH ONLY A SLIGHT CHANCE
FOR TSTMS IN THE AFTERNOON. THE FRONT WILL RETURN NORTH AS A WARM
FRONT MONDAY NIGHT WITH SCATTERED CONVECTION POSSIBLE. STATIONARY
FRONT REMAINS OVER THE REGION TUESDAY THROUGH WEDNESDAY WITH
SCATTERED CONVECTION POSSIBLE. FRONT EDGES SOUTH AGAIN THURSDAY
WHICH SHOULD DECREASE THE CHANCES FOR STORMS.

&&

.MARINE...
WITH BUOY 44025 REPORTING 4 FT SEAS AT 14Z AND SOUTHERLY
FLOW EXPECTED TO INCREASE TO JUST SHY OF 20 KT THIS EVENING AHEAD OF
APPROACHING COLD FRONT...HAVE RAISED SCAHS FOR THE OCEAN WATERS AS
SEAS COULD REACH 5 FT TONIGHT.

FRONT STALLS JUST OFFSHORE LATE TONIGHT WITH A BRIEF WIND SHIFT TO
W/NW...THEN WASHES OUT MON WITH SOUTHERLY FLOW RETURNING. S TO SW
FLOW WILL THEN PERSIST THROUGH MUCH OF THE UPCOMING WEEK...AS A
SERIES OF WEAK FRONTS MOVE TO NEAR THE COAST AND DISSIPATE. WINDS
WILL BE MOSTLY LESS THAN 15 KT...BUT COULD INCREASE TO AROUND 15 KT
TUE AFTERNOON/EVENING AS ONE OF THE FRONTS REACHES THE COAST.
SEAS SHOULD RUN JUST BELOW SCA LEVELS ON THE OCEAN ZONES THROUGH
MUCH OF THE WEEK...MOSTLY IN THE 3 TO 4 FT RANGE. CANNOT RULE OUT A
FEW BRIEF PERIODS OF 5 FT SEAS...BUT FEEL THAT THE WAVEWATCH IS
LIKELY OVERDONE ON SOUTHERLY FLOW AS IT HAS BEEN ALL SUMMER.

&&

.HYDROLOGY...
DRY THROUGH A GOOD PORTION OF TODAY. THERE IS THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL BY LATE AFTERNOON/EVENING AS A
COLD FRONT MOVES THROUGH THE AREA. THIS FRONT IS EXPECTED TO STALL
OVER THE AREA TONIGHT...AND JUST SOUTH MON...THEN RETURN AS A WARM
FRONT MON NIGHT AND STALL OVER OR VERY CLOSE TO THE AREA FROM TUE
THROUGH WED NIGHT. NOT EXPECTING ANY WIDESPREAD HEAVY RAINFALL AT
THIS POINT...BUT LOCALLY HEAVY RAINS WILL BE POSSIBLE IN ASSOCIATION
WITH CONVECTIVE CLUSTERS THAT MAY DEVELOP AT TIMES THROUGHOUT THAT
TIME FRAME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 PM THIS EVENING
     TO 2 AM EDT MONDAY FOR ANZ350-353-355.

&&

SYNOPSIS...PW
NEAR TERM...BG
SHORT TERM...PW
LONG TERM...BG/PW
AVIATION...CJ
MARINE...BG/CJ
HYDROLOGY...PW
Hazardous weather outlook, Jul 15, 12:53 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
1253 PM EDT SUN JUL 15 2007

NJZ003>006-011-NYZ071>081-161700-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1253 PM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL SHOULD NOT NEEDED.

ANZ330-335-338-340-345-350-353-355-161700-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1253 PM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NJZ002-NYZ067>070-161700-
WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
1253 PM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS THIS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS
POSSIBLE ALONG WITH FREQUENT LIGHTNING. THE CHANCE FOR SEVERE
WEATHER IS HIGHEST NORTH AND WEST OF NEW YORK CITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

CTZ005>012-161700-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
1253 PM EDT SUN JUL 15 2007

...SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED FOR LATE THIS AFTERNOON.

JST

In the hours before

Special weather statement, Jul 15, 11:43 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1143 AM EDT SUN JUL 15 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-160000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1143 AM EDT SUN JUL 15 2007

...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING...

AN APPROACHING COLD FRONT WILL LIKELY SPARK THE DEVELOPMENT OF
THUNDERSTORMS THIS AFTERNOON...AS IT COLLIDES WITH A VERY WARM...
HUMID AND UNSTABLE AIR MASS IN PLACE OVER THE AREA.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...
WITH THE GREATEST THREAT ACROSS THE LOWER HUDSON VALLEY AND SOUTHWEST
CONNECTICUT. THERE IS A SMALL CHANCE THAT THESE STORMS COULD
EVENTUALLY REACH AS FAR SOUTH AND EAST AS NEW YORK CITY...WESTERN
LONG ISLAND AND SOUTHEAST CONNECTICUT TOWARD EVENING.

KEEP AN EYE TO THE SKY THIS AFTERNOON...STAY TUNED TO NOAA ALL
HAZARDS WEATHER RADIO...OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC
FOR FURTHER DETAILS AND UPDATES. SKYWARN SPOTTER ACTIVATION WILL
LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

GOODMAN
Special weather statement, Jul 15, 2:31 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
231 PM EDT SUN JUL 15 2007

NYZ067-151915-
NORTHERN ORANGE-
231 PM EDT SUN JUL 15 2007

...STRONG THUNDERSTORM OVER NORTHERN ORANGE COUNTY...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OTISVILLE...OR 7 MILES NORTHEAST OF PORT
JERVIS...AND MOVING EAST AT 60 MPH.

THIS STORM WILL BE...
  NEAR MIDDLETOWN BY 235 PM.
  NEAR MONTGOMERY BY 245 PM.
  NEAR WALDEN BY 250 PM.
  NEAR GARDNERTOWN BY 255 PM.
  6 MILES NORTH OF NEWBURGH BY 300 PM.

PEOPLE IN NORTHERN ORANGE COUNTY...INCLUDING THE CITIES OF
OTISVILLE...MIDDLETOWN...MONTGOMERY...WALDEN AND GARDNERTOWN...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL...AND WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED WITH
THIS STORM.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:51 PM EDTSevere Thunderstorm WarningOKXOrange24 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.